Is it normal to have really heavy cramps with breakthrough bleeding while using birth control?

Breakthrough bleed. Breakthrough bleeding (bleeding at the wrong time) is very common on birth control. It happens in about 1/3 of users. Its no big deal and usually self corrects over time. If you are not satisfied or it continues to happen then consider using a different birth control method. It is a common side effect and does not mean something is wrong or that the pill is not working.

Related Questions

Normal to have cramping and somewhat heavy breakthrough bleeding first month of birth control? Cramps aren't debilitating and bleeding isn't extreme.

Will be different. Any medication that alters the hormonal milieu has the potential to affect the cycle as far as flow and other symptoms, especially when first starting. If it persists beyond the first couple of months, you should discuss with the prescribing doctor. Read more...

I'm on day 3 of heavy breakthrough bleeding. I had breakthrough bleeding last month as well but it was spotting. I do not take birth control. Is this?

U need a workup. Make sure u do not have a nonviable pregnancy assuming u do not u need a exam, pap, blood work and an ultrasound as your hormones may be out of balance or u may have a fibroid or endometrial polyp or other problems. Read more...

Is it normal to have breakthrough bleeding after skipping a period on triphasic birth control? How long should it last?

Breakthrough bleedin. Breakthrough bleeding (bleeding at the wrong time) is very common on birth control. It happens in about 1/3 of users. Its no big deal and usually self corrects over time. If you are not satisfied or it continues to happen then consider using a different birth control method. It is a common side effect and does not mean something is wrong or that the pill is not working. Read more...

Is this normal? Been on birth control for 9 months. Forgot a pill. Doubled up the next day, but started bleeding. I figured it was breakthrough bleeding. Have had brown discharge the past 3 days following. Is this normal? Now it's turned back into blood,

That . That is unusual given that you just missed one pill. It is appropriate that you took two the next day. Observe your bleeding pattern and if it doesn't resolve over the next few days then please be evaluated. If you are at all concerned about infection then please be checked, although the discharge sounds more like it might have been spotting. Your symptoms should resolve but if not then please be evaluated. Read more...
Likely not. Most women who take birth control pills have no side effects, but the most common side effect in the first 1-3 months is irregular bleeding that gets better over time. Missed pills can also cause breakthrough bleeding. There's little evidence that 1 pill is more or less likely to cause breakthrough. Most people who take within 1-2 hrs don't have breakthrough. I'd suggest continuing to take pills. Read more...